View Full Version : Does Concerta cause anxiety?


BOCK102
06-16-17, 12:38 PM
Hi everyone,
I've been on Concerta for a few months now (initially 18mg, then 27mg and now 36mg for about two weeks). I have absolutely loved it in that I'm a lot more social, more confident (until recently), and I have gone from being a mess at work to almost superhuman!

However about 5 days ago I started to notice anxiety creeping in and this has gotten progressively worse. It worsens as the day goes on and hits hard at around 3pm (I take my meds at about 8am).

I'm wondering if anyone else experiences this and is it a result of more of the drug being in my system as the day goes on!? Or am I stressing myself out by working too hard!?

I don't have anxious thoughts but I have all the physical feelings i.e. that feeling of dread in the pit of my stomach, trembling, excessive sweating and a pounding heart (although my heart rate and blood pressure are normal).

Any help or advice would be greatly appreciated! Thanks

Frettyfreda
06-16-17, 12:41 PM
Probably come down off it . I get the same with dexamphetamine when I use to take does in the morning by 3pm felt crap . Please can someone tell me how to start my own thread ? Thanks

BOCK102
06-16-17, 12:45 PM
Thanks for the reply. Any tips on managing it?

Ps there's a "New Thread" tab on the top left corner of the page above all the threads which are listed

dvdnvwls
06-16-17, 01:17 PM
BOCK102:

Coffee or other caffeine can cause this problem. Eliminate that first and see what happens.

Drink extra water all day. Dehydration causes these symptoms too, and the medication does tend to dehydrate you.

If you don't eat well (both eating good food and eating big enough meals at every meal time), it can cause problems.

If your stress levels are a lot higher lately, that can cause an OK dose to become a too-high dose.

Or other changes in your body can make you react differently to the medication.

Frettyfreda
06-16-17, 01:30 PM
I have the same problem but I have anxiety disorder so it's double jeopardy ! It depends how bad your anxiety is and if it is managable ? Mine is not .You may be able to manage your anxiety by walking or running you need to do the excercise at the time or just before the bad feelings , or you may need some anti anxiety meds like me . Fact is stimulants produce noradrenaline responsible for anxiety. It really is catch 22 I've learned over the past 7 years.

sarahsweets
06-16-17, 02:22 PM
Feeling superhuman isnt necessarily what the meds are supposed to do. They help correct impairments, not turn you into something you are not. Maybe the dose has been too high and your body is just now catching up and reacting to it.

BOCK102
06-16-17, 04:14 PM
@dvdnvwls Hey. I don't drink tea, coffee or any drinks with caffeine in it, nor do I eat chocolate. I also drink at least two litres of water per day, I eat 4 meals per day, none of which is junk food. Maybe the dose is too high so thanks.

@Frettyfreda yes maybe I need to exercise a bit more. Has this helped you? Thanks

@sarahsweets maybe superhuman was too strong a word lol. I think I'm just able to do work for the first time and am a bit over excited :). Have you ever experienced anxiety when taking Concerta? If so, did it pass? I'm conscious I've had other side effects which have now passed and I'm hoping the anxiety does too. I love Concerta and really want to keep taking it so fingers crossed! Ps thanks

dvdnvwls
06-16-17, 04:18 PM
It's definitely normal to have side effects like this for the first couple of weeks. After that, not really - it would be good to talk to your doctor and work this out.

aeon
06-16-17, 07:59 PM
I experienced anxiety from Concerta, but I was taking 108mg/day.

For me, Dexedrine was the answer.


Cheers,
Ian

ohlookakitty
06-17-17, 09:44 AM
I had to drop down from 36mg to 18mg after my counselor thought I may need a stronger dosage. My feelings became a bit stunned on the flip side and coming off of the 36mg wasn't as good with anxiety creeping in by late afternoon.